Alert archive / Montana / Flash Flood Warnings in 2013
Flash Flood Warning 13, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 25, 2013, 1:42 AM MDT for Valley County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2013, 1:42 AM MDT (07:42 UTC)
- Expired
- Jun 25, 2013, 4:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Valley County, MT
The radar
The Glasgow radar (KGGW), 46 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 7.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1513 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
920
WGUS55 KGGW 250742
FFWGGW
MTC105-251045-
/O.NEW.KGGW.FF.W.0013.130625T0742Z-130625T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
142 AM MDT TUE JUN 25 2013
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN VALLEY COUNTY IN NORTHEAST MONTANA...
* UNTIL 445 AM MDT.
* AT 135 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THIS
INCLUDES PORCUPINE AND LITTLE PORCUPINE CREEKS.
* LOCATIONS IN THE WARNING INCLUDE...
LUSTRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4822 10580 4822 10585 4806 10585 4807 10615
4812 10639 4855 10640 4856 10581
$$
RAE
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 9:38 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 24, 9:38 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 938 PM MDT MON JUN 24 2013 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... THE LINE OF THUNDERSTORMS HAS JUST BEGUN TO MOVE INTO THE WESTERN COUNTIES OF NORTHEAST MONTANA BY 9PM. THE LATE ARRIVING 00Z KGGW SOUNDING MEASURED AROUND AN INCH OF PRECIP WATER AND INSTABILITY PARAMETERS OF AROUND 2600 J/KG OF POSITIVE ENERGY WITH AN LI 0F -7C. AS THIS LINE PROGRESSES EAST INTO THIS ENVIRONMENT STRONG THUNDERSTORMS COULD PRODUCE LARGE HAIL AND WIND IN EXCESS OF 60MPH...AND POSSIBLE FLASH FLOODING. LATER ON TONIGHT THE STORMS WILL CONTINUE ACROSS MAINLY NORTHERN COUNTIES AS STRATIFORM RAIN WITH EMBEDDED THUNDERSTORMS. THE CURRENT GRID REFLECT THESE EXPECTATIONS. THEREFORE FEW CHANGES WERE NEEDED. SCT PREVIOUS UPDATE AN EARLY UPDATE WAS ISSUED DUE TO THE ISSUANCE OF A SEVERE THUNDERSTORM WATCH FOR ALL OF NORTHEAST MONTANA. THE POSSIBLE HAZARDS OF ANY SEVERE THUNDERSTORM THIS EVENING ARE STRONG DAMAGING WIND AND LARGE HAIL. A LINE OF THUNDERSTORMS IS CURRENTLY BEGINNING TO DEVELOP THAT STRETCHES FROM AROUND HAVRE TO THE BILLINGS AREA. THIS LINE SHOULD PROGRESS NORTHEAST ACROSS NORTHEAST MONTANA THROUGH THE EVENING. SCT PREVIOUS DISCUSSION... SYNOPTIC SET UP... A LARGE HEAT DOME OF HIGH PRESSURE EXISTS OVER THE DESERT SOUTHWEST WITH A RIDGE SPUR RUNNING UP THE HIGH PLAINS OF COLORADO INTO MONTANA. FURTHER NORTH AND WEST A LARGE TROUGH EXTENDS DOWN FROM NORTHEAST PACIFIC AND NOSES OVER THE PACIFIC NORTHWEST. WESTERN AND CENTRAL MONTANA ARE WEDGED BETWEEN THESE LARGE FEATURES IN AN ALMOST SOUTH TO SOUTHWEST FLOW PATTERN CONTAINING DISTURBANCES. THIS AFTERNOON THROUGH TUESDAY... MESOSCALE MODEL CONSISTENCY IN EVENING THUNDERSTORMS HAS INCREASED. USING THE SPC STORM SCALE OF OPPORTUNITY TOOL AND NAM FORECAST SOUNDINGS... THUNDERSTORMS LOOK TO DEVELOP OVER THE CENTRAL MONTANA MOUNTAINS AROUND 3 TO 5 PM THEN PUSH INTO PHILLIPS AND PETROLEUM COUNTY AROUND 6PM. PHILLIPS... VALLEY... AND DANIELS COUNTY LOOK TO BE HIT HARDEST BY THE STORMS BUT OTHER COUNTIES WITHIN THE CWA ARE NOT OUT OF THE WOODS FOR SEVERE WEATHER THROUGH MIDNIGHT. ONE INGREDIENT THAT APPEARS TO BE ABSENT IS A MID TO UPPER LEVEL JET ON WATER VAPOR IMAGERY. HOWEVER... THIS COULD DEVELOP AND MOVE THROUGH THE AREA AS THIS AFTERNOON PROGRESSES AND DIVERGENCES ALOFT FROM THE INCOMING SHORTWAVE SHOULD EASILY BE ABLE TO HANDLE MASS LIFT BY ITSELF. CAPE WITH THESE STORMS IS RUNNING BETWEEN 1000 TO 2500 J/KG AND 0-6KM BULK SHEAR ABOVE 40 KTS. PRECIPITABLE WATER HAS ALSO BEEN STEADILY RISING AND IS NOW ABOVE 1 INCH WITH THE DEW POINTS AT THE SURFACE EXCEEDING 65 FAHRENHEIT ALONG THE YELLOWSTONE VALLEY. STORMS AND RAIN SHOWERS ARE EXPECTED TO CONTINUE THROUGH TUESDAY MORNING ESPECIALLY ACROSS THE NORTHERN ZONES OF THE CWA AND EXIT THE AREA BY TUESDAY AFTERNOON. TUESDAY NIGHT THROUGH WEDNESDAY... FLOW ALOFT WILL SLOWLY TURN FROM SOUTHWEST TO MORE ZONAL BY WEDNESDAY. A WEAK SHORTWAVE LOOKS TO BE PRESENT IN THE FLOW TUESDAY NIGHT BUT WITH THE MAJORITY OF THE ATMOSPHERE ALREADY OVERTURNED FROM THE PREVIOUS 24 HOURS... SHOWERS AND THUNDERSTORMS SHOULD BE LIMITED TO THE NORTHWEST ZONES AND MOSTLY SCATTERED TO ISOLATED IN NATURE. GAH .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... 12Z MODELS DID REVEAL ANY NEW DATA TO INVOKE CHANGES WITH GOING PACKAGE. 12Z ECMWF IS SHOWING THE STRONGEST UPPER RIDGE OVER WESTERN NORTH AMERICA WITH 594 DM HEIGHTS WELL INTO SW CANADA. HIGH AMPLITUDE PATTERN POSSIBLY SETTING UP WITH A DEEP TROUGH OVER THE EASTERN STATES. JAMBA PREVIOUS DISCUSSION... UPPER RIDGE EXPECTED TO DOMINATE THE WEATHER PATTERN OVER THE NORTHERN ROCKIES THROUGH MOST OF THE EXTENDED PERIOD ALTHOUGH MODELS DIFFERING ON THE AMPLITUDE OF THE RIDGE. EXPECTING WARM AND DRY CONDITIONS FOR LATE THIS WEEK AND EARLY NEXT WEEK. EXCEPTION COULD BE SATURDAY INTO SATURDAY NIGHT WHEN POTENTIAL FOR THUNDERSTORMS INCREASES AS A SHORTWAVE PUSHES THROUGH THE RIDGE. CHANCE OF STORMS COULD LINGER INTO SUNDAY BEFORE RIDGE REBOUNDS. EBERT && .AVIATION... VFR. A COLD FRONT MOVING THROUGH THE REGION WILL BRING THE POTENTIAL FOR STRONG THUNDERSTORMS FROM LATE THIS AFTERNOON INTO THE EVENING HOURS. MVFR CONDITIONS ARE POSSIBLE FOR GLASGOW THEN DRIFTING EAST TO WOLF POINT LATER TONIGHT AND SIDNEY BY TUESDAY MORNING. TFJ && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 24, 2:26 PM MDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 226 PM MDT MON JUN 24 2013 MTZ016>027-059>062-251200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 226 PM MDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN INCREASING CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...SOME OF WHICH MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. RAIN MAY BECOME HEAVY AT TIMES LATE TONIGHT THROUGH TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY WEST WINDS COULD BE POSSIBLE OVER FORT PECK LAKE WEDNESDAY AFTERNOON WHICH WOULD CAUSE A LIGHT CHOP ON THE LAKE. SHOULD CONFIDENCE INCREASE IN THESE WINDS... A LAKE WIND ADVISORY WILL BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 24, 10:14 PM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1014 PM MDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 24 N WAGNER 48.72N 108.08W
06/24/2013 E0.88 INCH PHILLIPS MT PUBLIC
&&
BBLocal storm report, Jun 24, 10:43 PM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1043 PM MDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD MALTA 48.36N 107.87W
06/24/2013 PHILLIPS MT LAW ENFORCEMENT
UNDERPASS ON HIGHWAY 191 IMPASSABLE
&&
BBSpecial weather statement, Jun 24, 10:56 PM MDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1056 PM MDT MON JUN 24 2013
MTZ021-250600-
PETROLEUM-
1056 PM MDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN PETROLEUM COUNTY IN NORTHEAST MONTANA...
UNTIL MIDNIGHT MDT.
AT 1052 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WINNETT...MOVING NORTH AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN THE ADVISORY INCLUDE...
WINNETT...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4719 10872 4727 10873 4728 10860 4731 10859
4733 10806 4687 10833 4687 10859 4691 10862
4709 10862 4709 10871 4713 10875 4718 10875
TIME...MOT...LOC 0455Z 179DEG 14KT 4696 10846
PROTON
WEATHER.GOV/GLASGOWSpecial weather statement, Jun 24, 11:53 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1153 PM MDT MON JUN 24 2013
MTZ017-018-020-022-023-059-061-250700-
DANIELS-GARFIELD-MCCONE-PHILLIPS-ROOSEVELT-VALLEY-
1153 PM MDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
VALLEY COUNTY IN NORTHEAST MONTANA...
WESTERN ROOSEVELT COUNTY IN NORTHEAST MONTANA...
NORTHEASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
WESTERN MCCONE COUNTY IN NORTHEAST MONTANA...
NORTHEASTERN GARFIELD COUNTY IN NORTHEAST MONTANA...
WESTERN DANIELS COUNTY IN NORTHEAST MONTANA...
UNTIL 100 AM MDT.
AT 1148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF
PORT OF OPHEIM TO 7 MILES NORTH OF NASHUA TO 9 MILES NORTHEAST OF
JORDAN...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
OPHEIM AND ROCK CREEK REC AREA...
FRAZER AND PORT OF OPHEIM...
FLOWING WELLS REST AREA... LUSTRE AND NELSON CREEK REC AREA...
RICHLAND...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4901 10611 4836 10560 4731 10601 4732 10699
4820 10664 4900 10776
TIME...MOT...LOC 0553Z 256DEG 21KT 4904 10686 4824 10631
4741 10673
PROTON
WEATHER.GOV/GLASGOWSpecial weather statement, Jun 25, 12:00 AM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 1200 AM MDT TUE JUN 25 2013 MTZ017-250645- VALLEY- 1200 AM MDT TUE JUN 25 2013 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL VALLEY COUNTY IN NORTHEAST MONTANA... UNTIL 1245 AM MDT. AT 1157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF GLASGOW...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... GLASGOW AND TAMPICO... SAINT MARIE... LAT...LON 4854 10685 4834 10616 4784 10666 4805 10725 TIME...MOT...LOC 0600Z 215DEG 35KT 4809 10673 GILCHRIST WEATHER.GOV/GLASGOW
Special weather statement, Jun 25, 1:01 AM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 101 AM MDT TUE JUN 25 2013 MTZ017-018-020-061-250800- DANIELS-ROOSEVELT-VALLEY- 101 AM MDT TUE JUN 25 2013 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN VALLEY COUNTY IN NORTHEAST MONTANA... NORTHWESTERN ROOSEVELT COUNTY IN NORTHEAST MONTANA... SOUTHWESTERN DANIELS COUNTY IN NORTHEAST MONTANA... UNTIL 200 AM MDT. AT 1258 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTH OF FRAZER...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... LUSTRE... LAT...LON 4878 10587 4828 10539 4808 10626 4848 10661 TIME...MOT...LOC 0701Z 238DEG 29KT 4827 10608 GILCHRIST WEATHER.GOV/GLASGOW
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:55 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum, Phillips | 50 min |
| Jun 24, 9:21 PM MDT | Flash Flood Warning | GGW | Phillips | 4 hr |
| Jun 24, 9:40 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum, Phillips | 50 min |
| Jun 24, 9:54 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 66 min |
| Jun 24, 9:55 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 65 min |
| Jun 24, 10:36 PM MDT | Flash Flood Warning | GGW | Garfield, Petroleum, Phillips | 3 hr |
| Jun 24, 10:56 PM MDT | Special Weather Statement | GGW | Petroleum | 64 min |
| Jun 24, 10:56 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Phillips, Valley | 64 min |
| Jun 24, 11:29 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 46 min |
| Jun 24, 11:52 PM MDT | Flash Flood Warning | GGW | Petroleum | 3 hr |
| Jun 24, 11:53 PM MDT | Special Weather Statement | GGW | Valley | 67 min |
| Jun 25, 12:00 AM MDT | Special Weather Statement | GGW | Valley | 45 min |
| Jun 25, 12:08 AM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 52 min |
| Jun 25, 12:25 AM MDT | Flash Flood Warning | GGW | Valley | 3 hr |
| Jun 25, 1:01 AM MDT | Special Weather Statement | GGW | Valley | 59 min |
| Jun 25, 1:16 AM MDT | Areal Flood Warning | GGW | Phillips | 8 hr |
| Jun 25, 2:25 AM MDT | Areal Flood Warning | GGW | Petroleum | 6 hr |
| Jun 25, 3:27 AM MDT | Areal Flood Advisory | GGW | Valley | 6 hr |
Nearby
Flash Flood Warnings in Montana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.